# SDR 2018FA0000230

- Difficulty date: July 16, 2018
- Submitted: July 16, 2018
- Operation: General aviation
- Aircraft: N580ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4496257
- Engine: Lyc LO360A1H6
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Fuel Nozzle
- Condition: Dirty
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

REMOVED FUEL PRIMER NOZZLES FROM ENGINE.  THEY HAD NOT BEEN CLEANED IN AT LEAST 200 HOURS.  CLEANED USING ULTRASONIC CLEANER AND CARBURETOR CLEANER.  FOUND ONE OF THE THREE NOZZLES HAS AN INSERT THAT WAS LOOSE.  IT COULD COME COMPLETELY OUT OF THE NOZZLE AND GET SUCKED INTO THE ENGINE DURING THE INTAKE STROKE AND POSES THE POSSIBILITY OF CAUSING INTERNAL CYLINDER DAMAGE.  FAILURE TO CLEAN SAID PRIMERS IS THE PROBABLE CAUSE OF FAILURE.  RECOMMEND 100 HOUR ANNUAL CLEANING OF PRIMERS AND INSPECTION USING A PICK TO SEE IF THE INSERT MOVES IN AND OUT ON THE PRIMER.
